S. K. DHAR, M.R.C.P.; C. P. V. NAIR, F.R.C.P. (c)
To the editor: Choreoathetosis has been described recently (1, 2) as a presenting feature of thyrotoxicosis in a young woman. The case we describe is that of a middle-aged man whose initial manifestation of thyrotoxicosis was choreiform movement, which responded to therapy with a beta-adrenergic blocker.
A 46-year-old man was admitted to the Regina General Hospital because of increasing involuntary movement for about four months. He had no history of weight loss, heat intolerance, palpitation, or diarrhea. Significant physical findings were well-marked, grimacing movements of his face and irregular, rapid, nonrepetitive movements of the distal parts of all limbs (choreoathetoid).
Learn more about subscription options.
Register Now for a free account.
DHAR SK, NAIR CPV. Choreoathetosis and Thyrotoxicosis. Ann Intern Med. 1974;80:426-427. doi: 10.7326/0003-4819-80-3-426_2
Download citation file:
Published: Ann Intern Med. 1974;80(3):426-427.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only